Neuroleptic malignant syndrome: a case report


Koc F. , KEKEÇ Z.

TURKISH JOURNAL OF EMERGENCY MEDICINE, cilt.8, ss.134-136, 2008 (ESCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 8 Konu: 3
  • Basım Tarihi: 2008
  • Dergi Adı: TURKISH JOURNAL OF EMERGENCY MEDICINE
  • Sayfa Sayıları: ss.134-136

Özet

Neuroleptic malignant syndrome (NMS) is neurological disorder mostly caused by an adverse reaction to neuroleptic or antipsychotic drugs. Symptoms include high fever, diaphoresis, unstable blood pressure, unconsciousness, diaphoresis muscular rigidity, and autonomic dysfunction. A 27-year-old male admitted to emergency department with altered mental status, speech disturbance, hyperthermia and diaphoresis. He had used haloperidole and clorpromazine during his hospital admission because of psychosis, and he had been prescribed oral clorpromazine 50 mg and ketiapine 100 mg daily. On the neurological examination, he had altered mental status and he was extremely rigid. The laboratory analysis revealed the creatinine phosphokinase levels as 14.428 U/L, myoglobin 2860 ng/mL, leukocyte 20.500. Liver enzymes were high and he had renal failure. He was diagnosed as neuroleptic malignant syndrome. By presenting this case, we aimed to discuss the approaches to NMS and treatment modalities of NMS by the light of the literature.